Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 7, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 9, 2002, 1:44 PM CST for Saint Tammany Parish, Washington Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2002, 1:44 PM CST (19:44 UTC)
- Expired
- Mar 9, 2002, 2:30 PM CST
- In force
- 46 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 091944 SVRNEW LAC103-117-092030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 142 PM CST SAT MAR 9 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF COVINGTON WASHINGTON PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF BOGALUSA * UNTIL 230 PM CST * AT 135 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS FROM WEST OF BOGALUSA TO NEAR FOLSOM MOVING EAST AROUND 35 MPH. COMMUNITIES IN THE PATH OF THIS STORM INCLUDE BOGALUSA...ENON...AND COVINGTON.. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3064 9027 3035 9001 3051 8979 3085 8989
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 1:00 PM CST, 44 minutes earlier.
Area forecast discussion, Mar 9, 1:00 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
100 PM CST SAT MAR 9 2002
AT 18Z COLD FRONT WAS PASSING THROUGH KMCB-KBTR-KLFT LINE. VILS IN
THUNDERSTORMS REMAIN BELOW SEVERE LIMITS ON BOTH KLIX RADAR...WHICH
IS RUNNING HOT...AND KMOB RADAR WHICH IS IN SPECS. WILL GO ALONG
WITH AVN MOVEMENT OF FRONT NEAR A KMOB-KPQL-KBE LINE AROUND 10/00Z.
WINDS SHOULD INCREASE BEHIND FRONT AS DRIER AIR WORKS DOWN TO THE
SURFACE SO WILL KEEP WINDS UP TONIGHT AND DROP VELOCITIES OFF BY
MORNING. TEMPERATURES WILL DROP INTO THE MID 30S SOUTHWEST MS
TONIGHT AND UPPER 30S NORTH OH THE LAKE WITH LOW TO MID 40S SOUTH OF
THE LAKE AND MS COAST. WARMING TREND FOR REST OF WEEK.
NEXT SYSTEM WILL MOVE INTO AREA MONDAY NIGHT/TUESDAY AM. WILL HOLD
OFF POPS ON MONDAY BELOW AVN GUIDANCE VALUES. TEMPERATURES SHOULDNT
SHOW A DRAMATIC CHANGE WITH THIS EAKER SYSTEM. NEAR ZONAL FLOW AT 500MB
WILL PERMIT WEA VORTS TO TRAVE QUICKELY EAST BUT WITH LITTLE OR NO
SIGNIFICANT IMPACT ON RAINFALL ACCUMULATION. WILL KEEP SMALL CRAFT
ADVZY UP IN COASTAL WATERS INTO SUNDAY. PRELIM NUMBERE ARE:
MCB 35/62/34/66 0000 BTR 38/62/38/68 0000
MSY 46/60/45/67 1000 GPT 41/59/38/63 1000
.NEW...SMALL CRAFT ADVZY LAKES PONTCHARTRAIN AND MAUREPAS FOR THIS
AFTERNOON AND COASTAL WATERS KPQL TO ATCHAFALAYA RVR OUT 60 NM
VALID FOR TONIGHT.
LA...NONE.
MS...NONE.In the hours before
Special weather statement, Mar 9, 9:00 AM CST, 4 hours 44 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-101200- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 900 AM CST SAT MAR 9 2002 .SYNOPSIS...A COLD FRONT WILL MOVE SOUTH AND OVER SOUTHEAST LOUISIANA THIS AFTERNOON AND OVER SOUTHERN MISSISSIPPI EARLY THIS EVENING. A STRONG RIDGE OF HIGH PRESSURE WILL REBUILD ACROSS THE AREA BEHIND THE FRONT. .THUNDERSTORMS... SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL PRECEDE THE COLD FRONT TODAY WITH MORE NUMEROUS SHOWERS AND THUNDERSTORMS JUST AHEAD OF THE FRONT THIS AFTERNOON AND EARLY EVENING. BRIEF HEAVY RAINFALL AND STRONG GUSTY WINDS CAN BE EXPECTED WITH THESE THUNDERSTORMS. HOWEVER...NO THUNDERSTORMS ARE EXPECTED TO BE REACH SEVERE CRITERIA. .MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR LAKES PONTCHARTRAIN AND MAUREPAS VALID FOR THIS AFTERNOON. THE SMALL CRAFT ADVISORY WILL BE EXTENDED TO COVER THE COASTAL WATERS OUT TO 60 NAUTICAL MILES FOR TONIGHT. SOUTHEAST WINDS OF 15 KNOTS WILL SHIFT AFTER THE FRONTAL PASSAGE TO NORTHWEST AT 20 TO 25 KNOTS OVER THE INLAND LAKES THIS AFTERNOON AND OVER THE COASTAL WATERS TONIGHT. .ACTIONS... NONE. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 12:59 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Saint James | 46 min |
| Mar 9, 1:05 PM CST | Special Marine Warning | LIX | 115 min | |
| Mar 9, 2:32 PM CST | Special Marine Warning | LIX | 118 min | |
| Mar 9, 2:32 PM CST | Special Marine Warning | LIX | 118 min | |
| Mar 9, 3:04 PM CST | Special Marine Warning | LIX | 116 min | |
| Mar 9, 3:19 PM CST | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 41 min |
| Mar 9, 4:35 PM CST | Special Marine Warning | LIX | 115 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.